Rhemy now set in

Dear All,

I have recently been diagnosed and now on the hydroxychloroquine and my joints / fingers are very painful. I didn't have it this bad before starting the medication 2 weeks ago and wondering whether the dosage is too high - 2 tabs daily or whether its just not right for me or whether its just early days and things should work out. Is it normal to have much more painful joints when you start and does it get better?

4 Replies

  • Hi Tilcara, that's a really interesting question! I went into a flare 18 months ago, it took about 7 months to settle down. I was on predisolone and still am on hydroxychloroquine. Since stopping the steroids I am in exactly the same position. My fingers are stiff and painful, shoulders, legs and feet are unbearable especially at the end of the day. Only on one tablet know though and I am unable to take anything except paracetamol because I am on 3 blood pressure tablets. This inflammation is very wearing so am starting to take natural inflammatory food and hoping that will work! Hope you start getting more comfortable soon!

  • thanks Ladybird1964,

    Doesn't sound great and will pop back to my doctors to find out more and seek some further advice / treatment.

  • Hi there. If symptoms are getting worse you should report back to your doctors.

    This happened to me at diagnosis, when I commenced on hydroxychloriquine. It turned out that I was going into a big flare (by coincidence) and needed high dose steroids.

    Any time your symptoms worsen significantly it is worth seeing your doctors to see if something needs changing.

    The hydroxychloriquine might take a long time to work ( 3-6 months) but that doesn't mean things should get worse in the meantime. X

  • Thank you Lupylass,

    New to this so appreciate your comments and have an appointment for early next week to check this out.

You may also like...